0
Get Alert
Please Wait... Processing your request... Please Wait.
You must sign in to sign-up for alerts.

Please confirm that your email address is correct, so you can successfully receive this alert.

Letters   |    
Worsening of Psychosis With Aripiprazole
Jodi Eatt, M.B.B.S.; Sunny Tony Varghese, M.B.B.S., M.D., F.R.A.N.Z.C.P.
The Journal of Neuropsychiatry and Clinical Neurosciences 2014;26:E20. doi:10.1176/appi.neuropsych.13040075
View Author and Article Information

The authors report no financial relationships with commercial interests.

Dept. of Psychiatry, Rockingham General Hospital, Rockingham, Western Australia, Australia

Send correspondence to Dr. Varghese; e-mail: Sunny.Varghese@health.wa.gov.au

Copyright © 2014 by the American Psychiatric Association

Extract

To the Editor: Aripiprazole, a dopamine–serotonin system stabilizer is a partial agonist at D2 and 5HT−1A receptors and a partial antagonist at 5HT2A receptors. It increases dopamine levels in a hypodopaminergic state and decreases dopamine levels in a hyperdopaminergic state.1 We describe a patient with acute worsening of psychotic symptoms after initiation of aripiprazole.

Figures in this Article

First Page Preview

View Large
First page PDF preview
Your Session has timed out. Please sign back in to continue.
Sign In Your Session has timed out. Please sign back in to continue.
Sign In to Access Full Content
 
Username
Password
Sign in via Athens (What is this?)
Athens is a service for single sign-on which enables access to all of an institution's subscriptions on- or off-site.
Not a subscriber?

Subscribe Now/Learn More

PsychiatryOnline subscription options offer access to the DSM-5 library, books, journals, CME, and patient resources. This all-in-one virtual library provides psychiatrists and mental health professionals with key resources for diagnosis, treatment, research, and professional development.

Need more help? PsychiatryOnline Customer Service may be reached by emailing PsychiatryOnline@psych.org or by calling 800-368-5777 (in the U.S.) or 703-907-7322 (outside the U.S.).

+

References

Bandelow  M:  Aripiprazole, a “Dopamine-serotonin System Stabiliser” in the treatment of psychosis.  Ger J Psychiatry 2003; 6:9–16
 
Ahuja  N;  Lloyd  AJ:  Aripiprazole and worsening of psychosis: a case report.  J Clin Psychiatry 2007; 68:805–806
[CrossRef] | [PubMed]
 
Grover  S;  Sharan  P;  Gupta  N:  Aripiprazole worsens psychosis: a case report.  Prim Care Companion J Clin Psychiatry 2006; 8:380–381
[CrossRef] | [PubMed]
 
Selvaraj  V;  Ramaswamy  S;  Sharma  A  et al:  New-onset psychosis and emergence of suicidal ideation with aripiprazole.  Am J Psychiatry 2010; 167:1535–1536
[CrossRef] | [PubMed]
 
Lingford-Hughes  A;  Watson  B;  Kalk  N  et al:  Neuropharmacology of addiction and how it informs treatment.  Br Med Bull 2010; 96:93–110
[CrossRef] | [PubMed]
 
References Container
+
+

CME Activity

There is currently no quiz available for this resource. Please click here to go to the CME page to find another.
Submit a Comments
Please read the other comments before you post yours. Contributors must reveal any conflict of interest.
Comments are moderated and will appear on the site at the discertion of APA editorial staff.

* = Required Field
(if multiple authors, separate names by comma)
Example: John Doe



Related Content
Books
Manual of Clinical Psychopharmacology, 7th Edition > Chapter 1.  >
Gabbard's Treatments of Psychiatric Disorders, 4th Edition > Chapter 1.  >
The American Psychiatric Publishing Textbook of Geriatric Psychiatry, 4th Edition > Chapter 26.  >
The American Psychiatric Publishing Textbook of Geriatric Psychiatry, 4th Edition > Chapter 26.  >
The American Psychiatric Publishing Textbook of Psychopharmacology, 4th Edition > Chapter 62.  >
Topic Collections
Psychiatric News
Read more at Psychiatric News >>
PubMed Articles